Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 2, 2012Appomattox County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 2, 2012, 5:41 PM EDT for Appomattox County, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 5:41 PM EDT (21:41 UTC)
Expired
Aug 2, 2012, 6:30 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA

County Appomattox County, VA

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS81 KRNK 022141
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT THU AUG 2 2012

VAZ045-046-059-022230-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
541 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...CAMPBELL AND
CHARLOTTE COUNTIES...

AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF RED HOUSE...MOVING NORTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. 

THIS STORM WILL BE NEAR RED HOUSE AROUND 605 PM AND MIKE AROUND 630
PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3724 7896 3729 7872 3707 7870 3704 7892

$$

AMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:54 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 2, 3:54 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT THU AUG 2 2012

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL ARRIVE ACROSS SOUTHERN WEST
VIRGINIA TOMORROW. ALOFT...A RIDGE WILL EXPAND OVER THE SOUTHEAST
AND THE MIDDLE ATLANTIC THROUGH THE WEEKEND. A COLD FRONT WILL
DROP SOUTH FROM THE GREAT LAKES AND THE OHIO VALLEY EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 344 PM EDT THURSDAY...

SE PORTION OF THE CWA...FROM FVX/LYH/DAN REMAINS THE MOST UNSTABLE
PORTION OF THE CWA ATTM. DID INCREASE POPS THERE FOR EARLY THIS
EVENING AND STORMS MAY EXPAND SLOWLY TOWARDS THE EAST NEAR THE CWA
EASTERN BORDER WHERE MORE INSTABILITY CURRENTLY RESIDES. BECAUSE
OF THE SLOW MOVEMENT...SOME WATER PROBLEMS MAY DEVELOP ACROSS THE
MORE URBANIZED LOCATIONS IF IT PERSISTS. BETTER CHANCE OF FOG
TONIGHT IN THESE AREAS WITH THE CURRENT RAINFALL. CONSIDERING
THERMODYNAMIC STRUCTURE AND HAIL PRODUCING STORMS
YESTERDAY...CAN'T RULE OUT SOME STRONGER STORMS IN THIS REGION
THROUGH THE REST OF THE AFTERNOON AND TONIGHT.

BOTH THE NAM/GFS/ECMWF/SREF HAVE INCREASED THE STRENGTH OF AN
ELONGATED DISTURBANCE MOVING THROUGH THE LOWER OHIO VALLEY
TOMORROW MARKEDLY...WITH MUCH BETTER RH THROUGH THE COLUMN THAN
TODAY. THUS...HAVE INCREASED POPS TO LOW LIKELY ACROSS THE
BLF/JFX/GEV/TNB CORRIDOR. AGAIN WITH WEAK WINDS ALOFT SOME OF
THESE COULD PRODUCE TROUBLESOME RAINFALL AMOUNTS. H85 TEMPS A FEW
DEGREES COOLER FRIDAY MEANS 1-3F COOLER MAX T FOR TOMORROW. BIG
QUESTION FOR FRIDAY LATE DAY IS IF THE MORE NUMEROUS CONVECTION
WILL HAVE ENOUGH LEGS OR EJECT STRONG ENOUGH OUTFLOW FOR STORMS TO
DEVELOP INTO THE NEW RIVER VALLEY ALTHOUGH WINDS ARE MAINLY FROM
THE SOUTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 245 PM EDT THURSDAY...

SUBTLE UPPER TROFFING/WEAKNESS OVER THE MID ATLANTIC AND MID
APPALACHIAN REGION EXPECTED THROUGH THE WEEKEND AS AREA REMAINS
SANDWICHED BETWEEN EXTENSIVE UPPER BERMUDA HIGH WELL OFF SOUTHEAST
COAST AND STRONG UPPER RIDGE OVER THE SOUTHERN HIGH PLAINS. SLIGHTLY
COOLER AIR ALOFT...COMBINING WITH SUBTLE WEAK EMBEDDED SHORT WAVE
TROFS MEANDERING EAST-SOUTHEAST IN WEAK UPPER FLOW SHOULD BE
SUFFICIENT TO MAINTAIN THREAT FOR MAINLY DIURNALLY-DRIVEN WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.

AS HAS BEEN THE CASE THE PAST SEVERAL DAYS UNDER SUCH A REGIME...
MOST PROLIFIC ACTIVITY WILL INITIALLY BE CONFINED TO THE
MOUNTAINS...WHERE LOCALIZED UPSLOPING AND DIFFERENTIAL HEATING WILL
HELP TO FOCUS NEEDED INITIAL CONVERGENCE...BUT STEERING WINDS STILL
EXPECTED TO BE FROM THE WEST OR NORTHWEST...IMPLYING THAT ONCE
CONVECTION FORMS...IT HAS THE POTENTIAL OF DRIFTING EAST OF THE BLUE
RIDGE WHERE CONVECTIVE AVAILABLE POTENTIAL ENERGY WILL BE MAXIMIZED
WITH LITTLE OR NO CONVECTIVE INHIBITION.

NO CHANGE OF AIRMASS SHOULD ENSURE FAIRLY CONSISTENT TEMPERATURES
FROM DAY TO DAY...MAINLY 60S AT NIGHT...BUT WITH SOME NEAR 70F
READINGS IN PORTIONS OF THE PIEDMONT...WITH MID 70S TO MID 80S
MOUNTAINS TO AROUND 90 PIEDMONT EACH AFTERNOON.  CURRENT GRIDDED
FIELDS LOOK GOOD FOR THIS PERIOD...SO ONLY SUBTLE CHANGES WERE
WARRANTED.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 245 PM EDT THURSDAY...

EASTERN TROF WILL LIKELY BECOME MORE PRONOUNCED MONDAY INTO MIDWEEK
AS ADDITIONAL AND STRONGER SHORT WAVE ENERGY MOVES EAST-SOUTHEAST
OUT OF THE UPPER GREAT LAKES...WITH THE FIRST TO MOVE THROUGH THE
BLACKSBURG FORECAST AREA BY MONDAY MORNING...WITH THE SECOND
ON/AROUND WEDNESDAY/WEDNESDAY NIGHT. THESE WAVES SHOULD BE STRONG
ENOUGH...AS WESTERN UPPER RIDGE BACKBUILDS A BIT INTO THE FOUR
CORNERS AREA...TO DRIVE A WEAKENING COOL FRONT SOUTHEAST THROUGH THE
BLACKSBURG FORECAST ON MONDAY INTO MONDAY NIGHT...PRECEDED AND
ACCOMPANIED BY A MORE ORGANIZED LINE OF SHOWERS/STORMS...TO BE
FOLLOWED BY SOMEWHAT DRIER AIR ACROSS NORTHWESTERN SECTIONS BY
TUESDAY.

HOWEVER...FRONT WILL LIKELY STALL OVER OR JUST TO THE SOUTH OF THE
SOUTHEASTERN COUNTIES IN THE BLACKSBURG FORECAST AREA...MAINTAINING
A BETTER THREAT FOR ADDITIONAL SHOWERS/STORMS INTO MID WEEK ACROSS
AT LEAST SOUTHSIDE VA INTO NC UNTIL NEXT PUSH OF MODIFIED COOL AIR
ARRIVES FROM THE NORTHWEST LATER ON WEDNESDAY (IF AT ALL).

AGAIN WITH LITTLE OR NO SIGNIFICANT CHANGE OF AIRMASS THROUGH THE
LONG TERM PERIOD...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE
FORECAST AREA...EXPECT LITTLE CHANGE IN TEMPERATURE ON A DAY BY DAY
BASIS...MAINLY 60S AT NIGHT...BUT WITH SOME NEAR 70F READINGS IN
PORTIONS OF THE PIEDMONT...WITH MID 70S TO MID 80S MOUNTAINS TO
AROUND 90 PIEDMONT EACH AFTERNOON.

HPC BIAS CORRECTED GUIDANCE USED TO POPULATE LONG RANGE GRIDDED
FIELDS...WITH ONLY SUBTLE TWEAKS TO REFLECT TOPOGRAPHICALLY DRIVEN
LOCAL CLIMATOLOGICAL BIASES AS/WHERE APPROPRIATE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 144 PM EDT THURSDAY...

STORMS TO REMAIN WIDELY SCATTERED THIS PM AND OVERNIGHT. BEST CHC
FOR ANYTHING TO IMPACT AN AIRPORT WOULD BE KDAN LATER THIS
AFTERNOON...AS BEST INSTABILITY RESIDES JUST SOUTH OF THE VA
BORDER WITH STORMS POSSIBLE MOVING NNE INTO THE REGION. IF IT DOES
RAIN AT KDAN THIS PM THEN IFR VIS/CIG WILL BE MORE LIKELY. DRIER
PROFILE TODAY SHOULD KEEP IFR CIG/VIS RESERVED TO KLWB ONCE AGAIN
TONIGHT...ALTHOUGH CURRENT DEWPOINT OF 54F SUGGESTS LAMP GUIDANCE
IS BEING TOO PESSIMISTIC WITH REGARDS TO IFR DURATION THERE
TONIGHT.

12Z MODELS HAVE EMPHASIZED A SHRTWV MOVING INTO WEST VA AND E KY
LATE FRIDAY. THIS MAY PRODUCE NUMEROUS STORMS FOR KBLF BY LATE
DAY...ALTHOUGH THAT IS OUTSIDE THE TAF PERIOD CURRENTLY. SOME OF
THESE CELLS MAY BE STRONG ENOUGH TO PRODUCE BRIEF IFR CONDS. SOME
OF THESE STORMS MAY SURVIVE INTO KLWB/KBCB/KROA AFTER DINNERTIME
FRIDAY. OTHERWISE A THREAT FOR POP UP SCATTERED CONVECTION WILL BE
THE ONLY OPPORTUNITY FOR RESTRICTIONS AT THESE TERMINALS FRIDAY AND FRIDAY
NIGHT.

DEEPER MOISTURE WILL BEGIN TO RETURN OVER THE WEEKEND WITH
GREATER COVERAGE OF SHOWERS AND STORMS...ESP DURING THE AFTERNOON
AND EVENING. LOCAL MVFR/IFR CONDITIONS WILL BE ASSOCIATED WITH
THE STORM ACTIVITY WITH ORGANIZED ACTIVITY POSSIBLE EACH DAY FROM
SATURDAY THROUGH MONDAY. OUTSIDE OF THIS MAINLY DIURNALLY DRIVEN
CONVECTION...THE ONLY OTHER FLIGHT WEATHER HAZARDS WOULD BE FROM
OVERNIGHT VALLEY FOG.

A COLD FRONT IS EXPECTED TO DROP SOUTHEAST OUT OF THE OHIO VALLEY
MONDAY...CROSSING THE MID ATLANTIC REGION. WITH THE PASSAGE OF
THIS FRONT...WINDS SHOULD BECOME NORTHERLY...WITH A DAY OR TWO OF
DRY WEATHER FOLLOWING THE FRONTAL PASSAGE FOR TUESDAY AND
WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...KM/PM
Hazardous weather outlook, Aug 2, 4:00 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT THU AUG 2 2012

NCZ003-004-019-020-VAZ011-013-014-016>020-022>024-032-033-043-
WVZ043>045-032000-
SURRY-STOKES-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-HENRY-SUMMERS-MONROE-GREENBRIER-
400 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND...THREAT
MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS
ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY.  THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY...BUT WILL INCREASE
OVER THE WEEKEND...PARTICULARLY MORE SO FOR SUNDAY AND MONDAY
AS A COLD FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ034-035-044>047-058-059-032000-
ROCKINGHAM-CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
400 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING WITH
HEAVY RAINFALL TONIGHT. AN ISOLATED STORM MAY BECOME SEVERE WITH
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND...THREAT
MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS
ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY.  THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY...BUT WILL INCREASE
OVER THE WEEKEND...PARTICULARLY MORE SO FOR SUNDAY AND MONDAY
AS A COLD FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-032000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
400 PM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SLOW MOVING THUNDERSTORMS LATE FRIDAY AFTERNOON COULD PRODUCE
LOCALIZED FLOODING...ESPECIALLY ACROSS HILLY OR URBANIZED REGIONS.
A FEW STORMS MAY BECOME SEVERE WITH GUSTY WINDS OR LARGE HAIL.

POTENTIAL EXISTS FOR STRONG TO SEVERE STORMS THIS WEEKEND...THREAT
MAINLY DURING THE LATE AFTERNOON AND EARLY EVENING. THUNDERSTORMS
ARE POSSIBLE EACH DAY FROM FRIDAY THROUGH MONDAY.  THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY...BUT WILL INCREASE
OVER THE WEEKEND...PARTICULARLY MORE SO FOR SUNDAY AND MONDAY
AS A COLD FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 2:30 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT THU AUG 2 2012

VAZ045-021900-
CAMPBELL VA-
230 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...

AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BROOKNEAL...MOVING EAST AT 5 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLADYS AROUND 235 PM...GLADYS AROUND 240 PM
AND HAT CREEK AROUND 300 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3703 7894 3705 7897 3704 7899 3707 7911
      3709 7912 3708 7914 3708 7915 3719 7915
      3724 7891 3703 7890

AMS
Special weather statement, Aug 2, 3:04 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT THU AUG 2 2012

VAZ044-021945-
PITTSYLVANIA VA-
304 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT PITTSYLVANIA COUNTY...

AT 302 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DANVILLE CITY...MOVING EAST AT 5 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RINGGOLD AROUND 335 PM AND KEELING AROUND
345 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3675 7917 3654 7923 3654 7944 3669 7945

AMS
Special weather statement, Aug 2, 3:43 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT THU AUG 2 2012

VAZ044-058-022030-
HALIFAX VA-PITTSYLVANIA VA-
343 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA
COUNTIES...

AT 341 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 4
MILES NORTHWEST OF INGRAM. THESE STORMS WERE NEARLY STATIONARY.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THE STORMS WILL BE NEAR KEELING AROUND 400 PM AND INGRAM AROUND 430
PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3675 7899 3656 7923 3673 7949 3688 7925

AMS
Special weather statement, Aug 2, 5:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT THU AUG 2 2012

VAZ045-046-059-022230-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
541 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...CAMPBELL AND
CHARLOTTE COUNTIES...

AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF RED HOUSE...MOVING NORTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR RED HOUSE AROUND 605 PM AND MIKE AROUND 630
PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3724 7896 3729 7872 3707 7870 3704 7892

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:14 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax53 min
Aug 1, 9:00 PM EDTSpecial Weather StatementRNKPulaski60 min
Aug 1, 9:41 PM EDTSpecial Weather StatementRNKHalifax34 min
Aug 1, 10:10 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 1, 10:52 PM EDTSpecial Weather StatementRNKCity of Radford53 min
Aug 2, 2:30 PM EDTSpecial Weather StatementRNKCampbell30 min
Aug 2, 3:43 PM EDTSpecial Weather StatementRNKPittsylvania47 min
Aug 2, 3:52 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville2 hr
Aug 2, 6:10 PM EDTSpecial Weather StatementRNKHalifax50 min
Aug 2, 6:17 PM EDTSpecial Weather StatementRNKCharlotte28 min
Aug 2, 6:49 PM EDTSpecial Weather StatementRNKAppomattox41 min
Aug 1, 11:27 PM EDTSpecial Weather StatementRNKAshe, Watauga63 min
Aug 1, 11:35 PM EDTSevere Thunderstorm WarningRNKWatauga55 min
Aug 1, 11:45 PM EDTSpecial Weather StatementRNKWilkes60 min
Aug 1, 11:49 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe56 min
Aug 2, 12:08 AM EDTSevere Thunderstorm WarningRNKAshe, Wilkes82 min
Aug 2, 12:15 AM EDTAreal Flood AdvisoryRNKAlleghany, Ashe, Wilkes4 hr
Aug 2, 12:29 AM EDTFlash Flood WarningRNKAshe, Wilkes2 hr
Aug 2, 12:42 AM EDTSpecial Weather StatementRNKYadkin63 min
Aug 2, 12:48 AM EDTFlash Flood WarningRNKWilkes109 min
Aug 2, 1:09 AM EDTSevere Thunderstorm WarningRNKWilkes40 min
Aug 2, 1:48 AM EDTSevere Thunderstorm WarningRNKStokes, Surry32 min
Aug 2, 6:32 PM EDTSpecial Weather StatementRNKRockingham28 min
Aug 1, 8:44 PM EDTSpecial Weather StatementRNKMercer61 min
Aug 1, 9:16 PM EDTSpecial Weather StatementRNKGreenbrier44 min
Aug 1, 10:02 PM EDTFlash Flood WarningRNKMercer94 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.